Thrombocytopenia (nonimmune) drug-induced; Nonimmune thrombocytopenia - drug-induced
Drug-induced nonimmune thrombocytopenia is a reduction in normally functioning platelets that can be caused by certain drugs.
Platelets are important in forming blood clots. Certain drugs may decrease the number of platelets by damaging the bone marrow where platelets are made. Decreased platelets may cause easy bruising or abnormal bleeding.
Bleeding can be life-threatening if it occurs in the brain or other vital organ. Other drugs can increase the risk of bleeding by preventing platelets from working normally. A common example of this is aspirin.
by Levon Ter-Markosyan, D.M.D.
All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.